Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 6, 20218 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 2:29 PM CDT for 8 counties in Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 2:29 PM CDT (19:29 UTC)
Expired
Jul 6, 2021, 3:15 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 3 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS83 KGRB 061929
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
229 PM CDT Tue Jul 6 2021
 
WIZ020>022-031-037>040-045-048>050-073-074-062015-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Brown WI-Southern Oconto County WI-Shawano WI-
Kewaunee WI-Northern Oconto County WI-Waushara WI-Manitowoc WI-
Door WI-Menominee WI-
229 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...OUTAGAMIE...EASTERN SHAWANO...SOUTHERN
MARINETTE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...EASTERN
WAUPACA...SOUTHERN OCONTO AND MANITOWOC COUNTIES UNTIL 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Legend Lake to near Manitowoc. Movement
was northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.

People at Sunnyview Expo Center should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.

LAT...LON 4390 8889 4398 8889 4398 8900 4489 8887
      4517 8772 4511 8766 4512 8754 4494 8759
      4490 8777 4470 8793 4463 8793 4469 8780
      4487 8765 4495 8744 4418 8745 4390 8769
      4389 8816 4394 8840 4389 8840
TIME...MOT...LOC 1929Z 241DEG 26KT 4489 8848 4402 8764 

$$

Kotenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:45 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 6, 12:45 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1245 PM CDT Tue Jul 6 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 423 AM CDT Tue Jul 6 2021

A nearly stationary front stretched from roughly MSP to GRB at
09Z. A surface low is expected to move along the front today while
a surface high north of Lake Superior tries to push the front
southward along the lakeshore. Thunderstorms will move along the
front as it edges slowly south. Elevated instability across
northern Wisconsin could create a hail threat while the far south
could have enough sunshine to create surface based CAPE and storms
with strong winds and hail. Highs today will likely occur before
noon in most places.

An approaching upper trough is forecast to produce cyclogenesis
over southern Minnesota, with the system moving across Wisconsin
tonight. The ECMWF has a much deeper surface low and much stronger
low level warm advection. This results in higher QPF totals of 2
to 3 inches over 24 hours. HPC QPF forecaster thought that the
ECMWF might be overdone due to convective feedback. The other
models still have a decent surface low and a good overrunning
rainfall event of 1 to 2 inches. The medium and large rivers
should be able to take that much rainfall, but there could be
some flooding or small streams or urban areas with an heavy
convective rainfall.

The showers and thunderstorms will end from northwest to
southeast Wednesday as the surface low goes by and a surface high
builds in from the north. It will be much cooler and breezy as
well, with temperatures about 20 degrees below normal.

.LONG TERM...Wednesday Night Through Monday
Issued at 423 AM CDT Tue Jul 6 2021

Main focus is on changes to the forecast this weekend. Otherwise,
temps will be below normal through most of the weekend and return
to near normal early next week.

Wednesday night and Thursday...Continue to carry chance PoPs in
east- central WI through Wednesday night as departing low and
shortwave could linger a few showers or thunderstorms mainly
along and east of the Fox Valley. Dry and cool high pressure
builds in for Thursday with highs about 10 degrees below normal
in the upper 60s/low 70s.

Friday through Sunday...Medium range models have come into better
agreement this cycle and bring a surface low and mid-level
shortwave through the Northern Plains and then stalling out in the
corn belt region. This puts the strongest forcing southwest of the
forecast area. As a result, lowered PoPs from Friday through
Sunday, especially across northern WI. Also removed the mention of
thunder with no instability present. If this trend continues will
need to lower PoPs quite a bit more as the GFS, ECMWF, and CMC
all depict a mostly dry weekend with high pressure keeping the
surface low blocked to the south. Temperatures will still be a few
degrees below normal due the mid/upper trough in place. Highs are
forecast to reach the 70s with lows in the 50s.

Early next week...Models have varying solutions at this point,
with the general consensus showing the high moving east which
allows the low to move north/northeast towards the western or
central Great Lakes. Could see a few showers if/when this low
passes through the area. Stuck with blended model solution during
this time which features chance PoPs.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1239 PM CDT Tue Jul 6 2021

Low pressure moving along a nearly stationary front across
central Wisconsin will bring showers and thunderstorms to the
area from west to east this afternoon and tonight. Scattered
strong to severe thunderstorms are expected across central and
east central WI between 3 pm and 9 pm. Have added TEMPO groups for
the most likely periods of thunderstorms at all TAF sites, except
RHI, where little instability is expected. Ceilings and visibility
will fall to MVFR by late afternoon or early evening and to IFR
later this evening. Poor flight conditions will continue Wednesday
morning, though rain may taper off at RHI later in the morning,
allowing for improvement to MVFR.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from 4 PM CDT this afternoon through
Wednesday morning for WIZ040-050.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 6, 11:35 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1135 AM CDT Tue Jul 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071645-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1135 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

There is a slight chance of severe thunderstorms, mainly for
areas south of highway 29 between 3 pm and 8 pm. Damaging winds,
torrential rainfall and hail are the main threats. An isolated
tornado is also possible in central Wisconsin. A threat of heavy
rainfall and urban and small stream flooding will continue through
tonight.

Building waves on Lake Michigan late this afternoon and tonight
could create dangerous swimming conditions at beaches along Lake
Michigan.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Urban and small stream flooding remains possible through Wednesday
morning as rainfall continues.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

LMZ521-522-541>543-071645-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1135 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Conditions hazardous to small craft are expected late this
afternoon and tonight due to gusty northeast winds and building
waves. A Small Craft Advisory is in effect.

Thunderstorms are possible at times this afternoon and overnight.
Gusty winds, hail, and cloud to water lightning will pose a threat
to boaters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous to small craft are possible Wednesday into
Thursday due to persistent and gusty northeast winds.

Kieckbusch

In the hours before

Local storm report, Jul 6, 1:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND GST     MANITOWOC               44.08N 87.66W
07/06/2021  M56 MPH          MANITOWOC          WI   AWOS

&&

SAC
Special weather statement, Jul 6, 1:36 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
136 PM CDT Tue Jul 6 2021

WIZ020-022-031-037>040-045-048>050-074-061930-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
Door WI-Brown WI-Menominee WI-
136 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN MENOMINEE...WINNEBAGO...EASTERN
WAUSHARA...EASTERN WAUPACA...SOUTHERN OCONTO...OUTAGAMIE...EASTERN
SHAWANO AND MANITOWOC COUNTIES UNTIL 230 PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms
scattered around northeast and east central Wisconsin. The strongest
storms were located near Clintonville and Manitowoc, and were moving
east at 20 mph. Storms are expected to increase in coverage over the
next hour or two, and a few may become severe.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Shawano, Sturgeon Bay,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4390 8889 4398 8889 4398 8895 4489 8891
      4489 8777 4486 8777 4471 8792 4463 8793
      4469 8780 4487 8765 4488 8727 4472 8729
      4433 8748 4418 8745 4407 8759 4390 8769
      4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1833Z 253DEG 10KT 4455 8868

Kieckbusch
Special weather statement, Jul 6, 2:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
229 PM CDT Tue Jul 6 2021

WIZ020>022-031-037>040-045-048>050-073-074-062015-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Brown WI-Southern Oconto County WI-Shawano WI-
Kewaunee WI-Northern Oconto County WI-Waushara WI-Manitowoc WI-
Door WI-Menominee WI-
229 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...OUTAGAMIE...EASTERN SHAWANO...SOUTHERN
MARINETTE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...EASTERN
WAUPACA...SOUTHERN OCONTO AND MANITOWOC COUNTIES UNTIL 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Legend Lake to near Manitowoc. Movement
was northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.

People at Sunnyview Expo Center should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.

LAT...LON 4390 8889 4398 8889 4398 8900 4489 8887
      4517 8772 4511 8766 4512 8754 4494 8759
      4490 8777 4470 8793 4463 8793 4469 8780
      4487 8765 4495 8744 4418 8745 4390 8769
      4389 8816 4394 8840 4389 8840
TIME...MOT...LOC 1929Z 241DEG 26KT 4489 8848 4402 8764

Kotenberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:11 PM CDTSpecial Weather StatementGRBMarathon49 min
Jul 5, 8:03 PM CDTSpecial Weather StatementGRBOutagamie27 min
Jul 5, 8:23 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Winnebago52 min
Jul 6, 4:13 AM CDTBeach Hazards StatementGRBKewaunee, Manitowoc60 hr
Jul 6, 4:28 AM CDTSmall Craft AdvisoryGRB60 hr
Jul 6, 1:34 PM CDTSpecial Marine WarningGRB41 min
Jul 6, 1:36 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more54 min
Jul 6, 3:14 PM CDTSpecial Weather StatementGRBOutagamie46 min
Jul 6, 3:16 PM CDTSpecial Weather StatementGRBBrown, Manitowoc44 min
Jul 6, 3:18 PM CDTSpecial Weather StatementGRBKewaunee42 min
Jul 6, 3:21 PM CDTSpecial Weather StatementGRBPortage39 min
Jul 6, 3:27 PM CDTSpecial Weather StatementGRBWood78 min
Jul 6, 3:35 PM CDTSpecial Weather StatementGRBLanglade40 min
Jul 6, 3:38 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood52 min
Jul 6, 3:45 PM CDTSpecial Weather StatementGRBCalumet45 min
Jul 6, 3:52 PM CDTSpecial Weather StatementGRBOutagamie53 min
Jul 6, 4:03 PM CDTSpecial Weather StatementGRBMenominee42 min
Jul 6, 4:28 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood62 min
Jul 6, 4:29 PM CDTSpecial Weather StatementGRBCalumet46 min
Jul 6, 4:44 PM CDTSpecial Weather StatementGRBMenominee46 min
Jul 6, 4:55 PM CDTSpecial Weather StatementGRBOconto50 min
Jul 6, 4:59 PM CDTSpecial Weather StatementGRBCalumet46 min
Jul 6, 5:11 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Shawano, Waupaca, Wood3 hr
Jul 6, 5:27 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood48 min
Jul 6, 5:56 PM CDTSpecial Weather StatementGRBPortage49 min
Jul 6, 6:14 PM CDTSpecial Weather StatementGRBWinnebago46 min
Jul 6, 6:21 PM CDTAreal Flood AdvisoryGRBCalumet, Outagamie, Winnebago3 hr
Jul 6, 6:25 PM CDTSpecial Weather StatementGRBMarathon50 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.